Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Flanax?

Hello. I have a concern. I am allergic to an over the counter medication called Flanax. Everytime I take it my eyes and mouth swell up. The swealling in my mouth is so bad that I get blisters after the swealling comes down. My eyes get really dry and itchy. The weird thing is that it gets red right under the clitoris and irritated. I took Aleve a couple days ago without knowing I was going to have the same reaction. Its really irritated under the clitoris again. I been to the doctor and they don t find anything wrong. I been tested for STDs and I don t have any. This only happens to me when I drink that medication. Its has antiinflamatory on the label. I notiiced the pills are always a light blue color. I try to avoid them but I never thought I would have that reaction with Aleve aswell. My doctor gave me yeast infection medication. I just don t get a clear answer everytime I go to the Dr. I am worried it could be something else and not showing up in the boold work. The sensation I get is a tingling around my eyes and mouth and starts getting red after 30 minutes to an hour after drinking the pill. I just want a different opinion please. I only get like this when I drink that and my main concern is in the vagina or under the clitoris
Thu, 24 Jan 2019
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
General & Family Physician 's  Response
Hello,

Flanax and Aleve are the same medications that are Naproxen. Naproxen is anti-inflammatory medication and one of its side effects, up to 9-10% reported cases, is swelling.

You may want to avoid any Naproxen containing treatment from now on including those two medications.

To reduce such side effects if they are still bothering you, you may take an oral antihistamine such as Benadryl to suppress such an allergic reaction.

If the swelling is getting worse affecting your airway with breathing, please call 911 or go to the ER immediately.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Katie Lee, General & Family Physician
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

PLZ MAM TELLBUT MEDICAL STORE ME MY DR WRITE A PRECRIPTION TO SHI EKIT BUT MEDICAL STORE MISTAKE THEY GIVE ME AFKIT THEY ARE DIFFERENT MEDICINE.I HAVE TO TAKE ONE MEDICINE PLZ ME ANY SIDE EFFECT TO MY BODY THANK MAM

doctor1 MD

Hi I am asthmatic and am taking a new inhaler now- called Formonide. I am 22 yrs old/F and have asthma since childhood. I had a attack 10 days back and then was given this inhaler. My asthma is better now but I have white patches and slight burning on my tongue and side of mouth since 2 days. I never had this before. Is it a bad effect of the inhaler and what should I do?

doctor1 MD

hi . i have taken 4 injections of methylprednisolone (steriod) to cure pain in the middle border stepula....but the pain is not cured and im suffering from its side effects like joint pain weak ligaments and chest pain....plz tell me how can it b cured.

Recent questions on  Yeast infections

doctor1 MD

My thighs, penis and anus or extremely hot and sweaty all the time and I have a fecal odor coming from my anus. My hair is curling up and falling out all over my body as well. I got a physical, urinalysis, STD screening and a physical done and they say everything is ok, but it s not. Can it be a bacteria, viral or yeast infection?

doctor1 MD

Hi I was at work when I expelled a white ish quarter sized piece of tissue from my vagina, followed by a small amount of blood and brown textured discharge. I have recently stopped using birth control for the first time in five years and I took a generic for diflucan pill for my yeast infection I currently have last night. I have been very careful and using protection. I will say I did have some pain in my right ovary area yesterday for a little bit. Any ideas what this might be?

doctor1 MD

I have an itchy and sore rash that often forms under my breasts. I seem to get it whenever I sweat a lot. The pain feels like a knife cutting my skin! I think I have been told it is a yeast infection. I also have the rash in the area where my legs meet my body. What can I do besides keep it dry?

doctor1 MD

Hi i have a bartholin cyst that i have had for about 3 months now. At first i wasnt sure what it was and didnt pay to much attention to it. After a while it started to get really painful and it started to grow. it was very painful to sit and to have sex. once i was covered through covered california i made an appoinment to be seen. the doctor told me it was a cyst and drained it the same day. since there was only yeast infection she gave me one pill to deal with the yeast infection. after it was drained the cyst came back within a week. it became very painful again and very big. i decided to make an appointment to get it drained. the second time i got it drained it was really painful and i noticed blood came out. after the second time it was drained the cyst returned after a week. i made an appointment with a gynecologist and the doctor did not want to do anything because there was blood inside. she said to ice it and hope it would get better. i have been icing it since then about 3 weeks now and i see no result. i started to read more about bartholin cyst and came across a website that recommended to take silica. about two days now that i have been taking silica and this morning i went to the bathroom and noticed some yellow fluid. after that one time there has been no more fluid discharge. i am wondering if the silica is helping and if the cyst will slowly drain itself? or was the yellow fluid from something else? what do you recommend to do?

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd like to know what this could be if anything dangerous or to be concerned of.

doctor1 MD

I have recurring yeast infection. How do I know it's a yeast infection? I feel a need to go to the bathroom frequently. Sometime it burns. No didcharge and Monostat seems to take care of it but I don't like to take that frequently. it's probably...

doctor1 MD

I have a persistent yeast infection using fluconasole only takes it away for a day or two at the most. Sounds like nothing but is very uncomfortable. It was triggered when I was required to take 4 amoxicillin before a dental procedure after a knee...